Format

Send to

Choose Destination
Eur J Pediatr. 2003 Jul;162(7-8):488-489. doi: 10.1007/s00431-003-1233-8. Epub 2003 Apr 26.

Rapidly developing Cushing syndrome in a 4-year-old patient during combined treatment with itraconazole and inhaled budesonide.

Author information

1
Department of Paediatric Respiratory Medicine and Cystic Fibrosis Clinic, Vrije Universiteit Brussel, Brussels, Belgium.
2
Paediatric Endocrinology Clinic, Academisch Ziekenhuis-Vrije Universiteit Brussel (VUB), Laarbeeklaan 101, 1090 , Brussels, Belgium.
3
Paediatric Endocrinology Clinic, Academisch Ziekenhuis-Vrije Universiteit Brussel (VUB), Laarbeeklaan 101, 1090 , Brussels, Belgium. jean.deschepper@az.vub.ac.be.

Abstract

A 4-year-old boy with cystic fibrosis developed hypertension, rapid weight gain and a moon face 2 weeks after starting a combined treatment of oral itraconazole and inhaled budesonide for a suspected allergic bronchopulmonary aspergillosis. Adrenal suppression was documented and found to persist 3 months after stopping this combined treatment.

CONCLUSION:

To the best of our knowledge, this is the first time that an iatrogenic Cushing syndrome in a young child with cystic fibrosis after such combined treatment is reported. The inhibition of cytochrome P4503A by intraconazole and a higher glucocorticoid tissue sensitivity is suggested as the underlying mechanism.

PMID:
12719971
DOI:
10.1007/s00431-003-1233-8
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center